Alert archive / Colorado / Flash Flood Warnings in 2021

Flash Flood Warning 29, NWS Grand Junction, CO

July 24, 2021Montrose County, Colorado; San Juan County, Utah

NWS Grand Junction, CO issued this flash flood warning at Jul 24, 2021, 3:47 PM MDT for Montrose County, Colorado; San Juan County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 3:47 PM MDT (21:47 UTC)
Expired
Jul 24, 2021, 6:45 PM MDT
In force
3 hr
Issued by
NWS Grand Junction, CO
Area
Storm-based polygon
Flood severity
None

Counties Montrose County, CO, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 96 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1844 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

249 
WGUS55 KGJT 242147
FFWGJT
COC085-UTC037-250045-
/O.NEW.KGJT.FF.W.0029.210724T2147Z-210725T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Grand Junction CO
347 PM MDT Sat Jul 24 2021

The National Weather Service in Grand Junction has issued a

* Flash Flood Warning for...
  Southwestern Montrose County in west central Colorado...
  Northeastern San Juan County in southeastern Utah...

* Until 645 PM MDT.

* At 347 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bedrock, Paradox and Uravan.

This includes the following streams and drainages...
  Mesa Creek, Dolores River, Hog Park Wash, San Miguel River, West 
  Paradox Creek, Salt Creek, Atkinson Creek, Roc Creek, East Mesa 
  Creek, Sal Creek, La and East Paradox Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3845 10914 3846 10906 3850 10906 3848 10886
      3847 10886 3846 10885 3844 10882 3840 10880
      3839 10870 3834 10877 3830 10872 3829 10871
      3823 10865 3820 10873 3822 10872 3821 10874
      3822 10876 3830 10887 3829 10890

FLASH FLOOD...RADAR INDICATED

$$

JDC
2 follow-up statements
449 
WGUS75 KGJT 242244
FFSGJT

Flash Flood Statement
National Weather Service Grand Junction CO
444 PM MDT Sat Jul 24 2021

COC085-UTC037-250045-
/O.CON.KGJT.FF.W.0029.000000T0000Z-210725T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montrose CO-San Juan UT-
444 PM MDT Sat Jul 24 2021

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT THIS 
EVENING FOR SOUTHWESTERN MONTROSE AND NORTHEASTERN SAN JUAN 
COUNTIES...

At 444 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly. Numerous mud and rock slides have been reported by 
law enforcement along Highway 141 north between mile markers 69 and 
79.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Bedrock, Paradox and Uravan.

This includes the following streams and drainages...
  Mesa Creek, Dolores River, Hog Park Wash, San Miguel River, West 
  Paradox Creek, Salt Creek, Atkinson Creek, Roc Creek, East Mesa 
  Creek, Sal Creek, La and East Paradox Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3845 10914 3846 10906 3850 10906 3848 10886
      3847 10886 3846 10885 3844 10882 3840 10880
      3839 10870 3834 10877 3830 10872 3829 10871
      3823 10865 3820 10873 3822 10872 3821 10874
      3822 10876 3830 10887 3829 10890

FLASH FLOOD...RADAR INDICATED

$$

JDC
827 
WGUS75 KGJT 250038
FFSGJT

Flash Flood Statement
National Weather Service Grand Junction CO
638 PM MDT Sat Jul 24 2021

COC085-UTC037-250048-
/O.EXP.KGJT.FF.W.0029.000000T0000Z-210725T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montrose CO-San Juan UT-
638 PM MDT Sat Jul 24 2021

...FLASH FLOOD WARNING WILL EXPIRE AT 645 PM MDT THIS EVENING FOR 
SOUTHWESTERN MONTROSE AND NORTHEASTERN SAN JUAN COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flash Flood Watch remains in effect until 900 PM MDT for portions 
of Colorado and southeast Utah.

LAT...LON 3845 10914 3846 10906 3850 10906 3848 10886
      3847 10886 3846 10885 3844 10882 3840 10880
      3839 10870 3834 10877 3830 10872 3829 10871
      3823 10865 3820 10873 3822 10872 3821 10874
      3822 10876 3830 10887 3829 10890

$$

NL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 12:54 PM MDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 24, 12:54 PM MDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1254 PM MDT Sat Jul 24 2021

.SHORT TERM...(Tonight through Sunday night)
Issued at 1248 PM MDT Sat Jul 24 2021

The ingredients are in place for the threat of localized flash
flooding across portions of southern Colorado into far southeast
Utah today. Drier air has filtered into the far northern CWA behind
a trough moving into the northern High Plains while abundant
monsoonal moisture remains entrenched across the 4 Corners region.
Water vapor shows a low sitting over central New Mexico, which
will be retrograding westward into the Desert Southwest over the
next 24 hours. This anomalous pattern will also set up an
irregular easterly flow pattern across our CWA today with storm
motion to the West-Southwest. Ascent from the low combined with
an increase in shear aloft lead to slightly better storm
organization this afternoon. Storms have formed over the higher
terrain of the central and southern mountains and are drifting to
the west. CAPE values are getting as high as 1500j/kg in the lower
valleys where dewpoints should be in the mid 50s. Though storm
motion may be a bit faster than the past few days these storms
will have stronger updrafts and be able to produce heavier
precipitation including small hail. The latest HiRes CAM models
continue to show the strongest storms coming off the Grand Mesa,
West Elks, San Juans and Uncompahgre and surviving into portions
of southeast Utah. Areas along and south of the CO river is where
the highest concern is for localized flash flooding. Burn scars
and terrain will be of concern in the mountains as well as
saturated soil conditions around the San Juans. Farther north the
deformation zone will also lead to thunderstorm activity though
this is where weaker shear is located.

This evening outflows will keep convection going mainly across
southwest Colorado and southeast Utah. After midnight it should be
mainly stratiform with perhaps a few embedded strikes. The low
will make it into Arizona by early tomorrow morning and high
pressure over the Intermountain West will begin to merge with
another high pressure over the Southern Plains. There will be a
col centered over our CWA during this transition with weak ascent
and flow aloft. With no flushing out of moisture afternoon storms
will once again fire over the terrain. Localized flooding will
continue to be a threat with slow storm motions and a pattern
favorable for training storms. Models show moisture filling back
in across the northern CWA. Therefore precipitation coverage
should increase compared to today. Convection will develop over
the higher terrain and with the weak ascent outflows should
dictate where the storms go from there.

.LONG TERM...(Monday through Saturday)
Issued at 1248 PM MDT Sat Jul 24 2021

The anamolous, retrograding low drifts off the SoCal coast by Monday
which will allow the ridge of high pressure to rebuild over the
western CONUS. Cluster analyses are in good agreement lifting high
pressure across the Rockies and into the Northern Plains by midweek.
As a result, the monsoonal gates will reopen and subtropical
moisture is pulled back north of the Four Corners. Heavy rain and
widespread storms become more prominent by mid week. There's little
indication that we'll see any significant change in this pattern
through the long term. Current 8 to 10 ensemble mean maintains
ridging placed over the Northern Rockies, with the mid level high
centered over the Texas Panhandle. Thus, the monsoonal moisture is
here to stay until further notice...

High temperatures will continue to hover near-to-below normal due to
increased moisture and storm coverage. And, as previously mentioned,
abnormally warm lows will stick around thanks to cloud cover
minimizing radiational cooling overnight.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1133 AM MDT Sat Jul 24 2021

Lightning was already detected with cells west of ASE. Expect
this activity to rapidly expand within the next hour as diurnally
driven storms intensify over higher terrain in this moist and
unstable environment. Storms will have better storm motion,
generally driving in a westward direction. In addition, coverage
will favor TAF sites along and south of the I-70 corridor. Best
confidence of TSRA is placed over mountain terminals, including
TEX and ASE. However, VCTS conditions are possible at all
terminals (excluding HDN and VEL) this afternoon. VFR conditions
will generally prevail, however, temporary MVFR conditions are
possible if a thunderstorm directly impacts a terminal. Light
precipitation may linger overnight, though potential for VCTS
dwindles after 03Z.

&&

.HYDROLOGY...
Issued at 1248 PM MDT Sat Jul 24 2021

Thunderstorms with the potential to produce heavy rainfall will be
a threat across southern portions of Colorado and southeast Utah
today. Also several areas have received significant precipitation
the past few days in this region and prompted a Flash Flood Watch
for today. Burn scars and terrain favored for fast runoff responses
in heavy rainfall rates will be especially vulnerable to flash
flooding today.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Flash Flood Watch until 9 PM MDT this evening for COZ008-010-013-
     014-017>021.

UT...Flash Flood Watch until 9 PM MDT this evening for UTZ022-028.

&&

SHORT TERM...TGJT
LONG TERM...ERW
AVIATION...ERW
HYDROLOGY...TGJT
Hazardous weather outlook, Jul 24, 5:49 AM MDT, 9 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
549 AM MDT Sat Jul 24 2021

COZ001>014-017>023-UTZ022>025-027>029-251200-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
549 AM MDT Sat Jul 24 2021

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

Thunderstorm development will occur again by mid-day over the
mountains with storms moving southwest into the adjacent valleys
of the southern Colorado and Utah. Gusty winds...small hail and
heavy rainfall will be threats with storms in the south today.
With monsoonal moisture in place...localized flooding is also a
concern with some storms and a Flash Flood Watch is in effect for
southern portions of Utah and Colorado. Storms this evening will
stratify out and linger through the early morning hours as light
showers.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Daily scattered to numerous showers and thunderstorms can be
expected from Sunday onward. Moderate to heavy rain and gusty
winds will be the primary threats with storms along with
lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight, however
spotters are encouraged to relay rainfall amounts or any observed
flooding to the National Weather Service in Grand Junction.

In the hours before

Special weather statement, Jul 24, 1:32 PM MDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
132 PM MDT Sat Jul 24 2021

COZ011-014-017-018-242000-
Upper Gunnison River Valley CO-Uncompahgre Plateau/Dallas Divide CO-
Central Gunnison and Uncompahgre River Basin CO-
Northwestern San Juan Mountains CO-
132 PM MDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OURAY COUNTY UNTIL
200 PM MDT...

At 132 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ridgway, or 22 miles southeast of Montrose, moving northwest at 10
mph.

Pea size  hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ridgway, Loghill Village and Colona.

This includes the following highways...
 U.S. Highway 550 in Colorado between mile markers 103 and 116.
 Colorado 62 near mile marker 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3815 10754 3811 10762 3811 10770 3827 10792
      3839 10761
TIME...MOT...LOC 1932Z 153DEG 9KT 3818 10767

ERW
Local storm report, Jul 24, 1:39 PM MDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
139 PM MDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HEAVY RAIN       COLLBRAN                39.24N 107.96W
07/24/2021  M0.84 INCH       MESA               CO   PUBLIC

            RAIN BEGAN AT 1:15 PM MDT.

&&
Special weather statement, Jul 24, 2:15 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
215 PM MDT Sat Jul 24 2021

COZ021-242045-
Four Corners/Upper Dolores River CO-
215 PM MDT Sat Jul 24 2021

...SPECIAL WEATHER STATEMENT...

At 215 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Shiprock, moving southwest at 15 mph.

Half inch  hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of south central
Montezuma County.

This includes the following highways...
 U.S. Highway 491 in Colorado between mile markers 1 and 6.
 U.S. Highway 160 in Colorado between mile markers 13 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3717 10868 3709 10854 3700 10859 3700 10889
TIME...MOT...LOC 2015Z 039DEG 15KT 3706 10865

KJS
Special weather statement, Jul 24, 2:45 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
245 PM MDT Sat Jul 24 2021

COZ021-UTZ022-242100-
Four Corners/Upper Dolores River CO-Southeast Utah UT-
245 PM MDT Sat Jul 24 2021

...SPECIAL WEATHER STATEMENT...

At 245 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles west of Cortez, or 35 miles southeast of Blanding, moving
southwest at 15 mph.

Half inch  hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hovenweep National Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3751 10889 3746 10882 3740 10876 3718 10899
      3739 10920
TIME...MOT...LOC 2045Z 052DEG 14KT 3742 10889

ERW
Local storm report, Jul 24, 2:50 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
250 PM MDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     DEBRIS FLOW      5 E NORWOOD             38.13N 108.21W
07/24/2021                   SAN MIGUEL         CO   PUBLIC

            MUDSLIDE AND DEBRIS FLOW. HWY 145 IS CLOSED.

&&
Local storm report, Jul 24, 3:45 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
345 PM MDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HEAVY RAIN       COLLBRAN                39.24N 107.96W
07/24/2021  M0.93 INCH       MESA               CO   TRAINED SPOTTER

            HEAVY RAIN FELL IN 2 HOURS.

&&

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:04 PM MDTAreal Flood AdvisoryGJTRio Blanco116 min
Jul 23, 6:11 PM MDTAreal Flood AdvisoryGJTDelta2 hr
Jul 23, 6:17 PM MDTSpecial Weather StatementGJTDelta28 min
Jul 23, 6:37 PM MDTSpecial Weather StatementGJT38 min
Jul 23, 7:04 PM MDTAreal Flood AdvisoryGJTMesa, Montrose109 min
Jul 23, 7:14 PM MDTAreal Flood AdvisoryGJTGarfield, Mesa3 hr
Jul 23, 8:44 PM MDTAreal Flood AdvisoryGJTDolores, San Miguel2 hr
Jul 24, 3:51 AM MDTFlash Flood WatchGJTArchuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 12 more17 hr
Jul 24, 11:57 AM MDTSpecial Weather StatementGJTGarfield48 min
Jul 24, 12:34 PM MDTAreal Flood AdvisoryGJTDelta, Gunnison, Mesa, Pitkin3 hr
Jul 24, 12:41 PM MDTSpecial Weather StatementGJTDelta49 min
Jul 24, 1:30 PM MDTSpecial Weather StatementGJTDelta30 min
Jul 24, 1:30 PM MDTSpecial Weather StatementGJTGarfield45 min
Jul 24, 1:32 PM MDTSpecial Weather StatementGJTOuray28 min
Jul 24, 1:36 PM MDTAreal Flood AdvisoryGJTGarfield, Mesa13 min
Jul 24, 1:46 PM MDTAreal Flood AdvisoryGJTSan Miguel3 hr
Jul 24, 1:49 PM MDTFlash Flood WarningGJTGarfield, Mesa3 hr
Jul 24, 2:09 PM MDTAreal Flood AdvisoryGJTSan Miguel55 min
Jul 24, 2:15 PM MDTSpecial Weather StatementGJTMontezuma30 min
Jul 24, 2:34 PM MDTAreal Flood AdvisoryGJTMontrose, San Miguel30 min
Jul 24, 2:45 PM MDTSpecial Weather StatementGJTMontezuma15 min
Jul 24, 3:03 PM MDTFlash Flood WarningGJTMontrose, San Miguel3 hr
Jul 24, 3:12 PM MDTFlash Flood Warning Considerable damage threatGJTGarfield, Mesa82 min
Jul 24, 3:27 PM MDTAreal Flood AdvisoryGJTMontezuma2 hr
Jul 24, 3:28 PM MDTFlash Flood Warning Considerable damage threatGJTEagle, Garfield69 min
Jul 24, 3:45 PM MDTAreal Flood AdvisoryGJTMontrose4 min
Jul 24, 3:55 PM MDTFlash Flood WarningGJTMesa, Montrose3 hr
Jul 23, 7:24 PM MDTAreal Flood AdvisoryGJTGrand, San Juan3 hr
Jul 24, 1:26 PM MDTAreal Flood AdvisoryGJTSan Juan3 hr
Jul 24, 3:35 PM MDTFlash Flood WarningGJTSan Juan3 hr
Jul 24, 3:42 PM MDTFlash Flood WarningGJTSan Juan2 hr

Nearby

Flash Flood Warnings in Colorado, 2021Flash Flood Warnings in Utah, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.